Alert archive / New Jersey / Flash Flood Warnings in 1999
Flash Flood Warning 21, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flash flood warning at Aug 14, 1999, 2:14 AM EDT for Mercer County, New Jersey; Bucks County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 1999, 2:14 AM EDT (06:14 UTC)
- Expired
- Aug 14, 1999, 5:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
Counties Mercer County, NJ, Bucks County, PA
The radar
The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPHL 140616 FFWPHL NJC021-PAC017-140930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 214 AM EDT SAT AUG 14 1999 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BUCKS COUNTY IN PENNSYLVANIA. MERCER COUNTY IN NEW JERSEY. * UNTIL 530 AM EDT. * AT (215 AM EDT THUNDERSTORMS WITH TORRENTIAL DOWNPOURS CONTINUE TO MOVE THROUGH LOWER BUCKS AND MERCER COUNTIES. ANOTHER BATCH OF THUNDERSTORMS WITH HEAVY RAIN SHOULD MOVE OVER THE SAME AREAS AFTER 3 AM. THE ASSUNPINK CREEK AT TRENTON IN MERCER COUNTY HAS REACHED A STAGE OF 6.4 FEET. FLOOD STAGE IS 7 FEET. OTHER SMALL CREEKS IN LOWER BUCKS COUNTY SHOULD ALSO APPROACH FLOOD STAGE. IN ADDITION CONSIDERABLE AND WIDESPREAD URBAN AND POOR DRAINAGE FLOODING WILL CONTINUE FOR THE REST OF THE OVERNIGHT PERIOD. STORM TOTALS IF THE SECOND SET OF THUNDERSTORMS MOVE OVER THE SAME AREA WOULD EXCEED 4 INCHES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGIN^S RISING. FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET. .END TFG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 10:04 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 13, 10:04 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
920 PM EDT FRI AUG 13 1999
LINE OF THUNDERSTORMS NOW ENTERING OUR CWA. THESE STORMS ARE EXPECTED
TO MOVE ACROSS THE AREA DURING THE LATE EVENING HOURS. WE COULD DO
WITHOUT STRONG WINDS BUT THE RAIN WILL BE WELCOME EVERYWHERE. HAVE
INCREASED THE POPS IN NORTHERN PORTION OF THE CWA TO ACCOUNT FOR
THUNDERSTORMS NOW MOVING INTO THAT AREA. REST OF FORECAST UNCHANGED
FROM PREVIOUS PACKAGE.
WRKZFP SENT.
.PHI...SVR TSTM WATCH PAZ054-055-060>062-067>071-NJZ001-007>010-
NJZ012>026 UNTIL 12 AM.
SMALL CRAFT ADVISORY SANDY HOOK NJ TO FENWICK ISLAND DE
AND LOWER DEL BAY
JJMIn the hours before
Special weather statement, Aug 14, 12:05 AM EDT, 2 hours 9 minutes before
PAZ054-055-060>062-067>071-NJZ001-007>010-012>026-DEZALL- MDZ008-012-015-019-020-140600- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH EXPIRES NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1205 AM EDT SAT AUG 14 1999 ...SEVERE THUNDERSTORM WATCH EXPIRES... THE SEVERE THUNDERSTORM WATCH ISSUED FRIDAY EVENING FOR EASTERN PENNSYLVANIA AND ADJACENT PORTIONS OF NEW JERSEY HAS EXPIRED. AT 1200 AM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM NORTHERN NEW JERSEY SOUTHWEST TO LANCASTER PENNSYLVANIA. THIS AREA CONTINUES TO MOVE EAST AND WILL PRODUCE MUCH NEEDED RAIN IN THE REGION THROUGH THE EARLY MORNING HOURS BEFORE MOVING OFF THE COAST. BETWEEN ONE AND TWO INCHES OF RAIN HAS BEEN REPORTED IN BERKS AND MONROE COUNTIES IN EASTERN PENNSYLVANIA. WHILE HEAVY RAIN...LIGHTNING...AND GUSTY WINDS ARE STILL POSSIBLE THROUGHOUT THE REGION...THUNDERSTORM STRENGTH HAS DECREASED SUFFICIENTLY TO ALLOW FOR THE EXPIRATION OF THE SEVERE THUNDERSTORM WATCH. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION STATIONS FOR UPDATES ON THIS WEATHER SITUATION. JJM
Special weather statement, Aug 14, 12:05 AM EDT, 2 hours 9 minutes before
PAZ054-055-060>062-067>071-NJZ001-007>010-012>026-DEZALL- MDZ008-012-015-019-020-140600- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH EXPIRES NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1205 AM EDT SAT AUG 14 1999 ...SEVERE THUNDERSTORM WATCH EXPIRES... THE SEVERE THUNDERSTORM WATCH ISSUED FRIDAY EVENING FOR EASTERN PENNSYLVANIA AND ADJACENT PORTIONS OF NEW JERSEY HAS EXPIRED. AT 1200 AM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM NORTHERN NEW JERSEY SOUTHWEST TO LANCASTER PENNSYLVANIA. THIS AREA CONTINUES TO MOVE EAST AND WILL PRODUCE MUCH NEEDED RAIN IN THE REGION THROUGH THE EARLY MORNING HOURS BEFORE MOVING OFF THE COAST. BETWEEN ONE AND TWO INCHES OF RAIN HAS BEEN REPORTED IN BERKS AND MONROE COUNTIES IN EASTERN PENNSYLVANIA. WHILE HEAVY RAIN...LIGHTNING...AND GUSTY WINDS ARE STILL POSSIBLE THROUGHOUT THE REGION...THUNDERSTORM STRENGTH HAS DECREASED SUFFICIENTLY TO ALLOW FOR THE EXPIRATION OF THE SEVERE THUNDERSTORM WATCH. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION STATIONS FOR UPDATES ON THIS WEATHER SITUATION. JJM
Local storm report, Aug 14, 12:51 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY/NEW JERSEY
1251 AM EDT SAT AUG 14 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0938 PM LEHIGHTON PA 65 MPH TSTM GUST
08/13/99 CARBON TREES DOWN...ONE ON A
VEHICLE
0950 PM PALMERTON PA WIND DAMAGE
08/13/99 CARBON SIGNS BLOWN DOWN ON THE PA
TURNPIKE EXTENSION
1000 PM APPENZELL PA
08/13/99 MONROE LIGHTNING...FIRE ENGULFED
ONE HOME. OTHER HOME ALSO
SET ON FIRE IN THE COUNTY
DETAILS UNKNOWN
1005 PM WALNUTPORT PA WIND DAMAGE
08/13/99 NORTHAMPTON WIRES DOWN
1015 PM PA WIND DAMAGE
08/13/99 MONROE NUMEROUS TREES AND WIRES
DOWN THROUGHOUT THE COUNTY
1015 PM CHERRYVILLE PA WIND DAMAGE
08/13/99 NORTHAMPTON COUPLE OF TREES DOWN
THROUGHOUT NORTHAMPTON
COUNTY. TREE ON HOUSE IN
LEHIGH TOWNSHIP.
1020 PM ALBRIGHTSVILLE PA
08/13/99 CARBON 1 INCH OF RAIN IN 15
MINUTES
1051 PM BLAIRSTOWN NJ WIND DAMAGE
08/13/99 WARREN TREES AND WIRES DOWN
1125 PM VERNON NJ WIND DAMAGE
08/13/99 SUSSEX COUPLE OF TREES DOWN IN
VERNON
1200 AM ALLENTOWN PA
08/14/99 LEHIGH 1.56 INCHES IN TWO HOURS
IN ALLENTOWN.Local storm report, Aug 14, 12:51 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY/NEW JERSEY
1251 AM EDT SAT AUG 14 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0938 PM LEHIGHTON PA 65 MPH TSTM GUST
08/13/99 CARBON TREES DOWN...ONE ON A
VEHICLE
0950 PM PALMERTON PA WIND DAMAGE
08/13/99 CARBON SIGNS BLOWN DOWN ON THE PA
TURNPIKE EXTENSION
1000 PM APPENZELL PA
08/13/99 MONROE LIGHTNING...FIRE ENGULFED
ONE HOME. OTHER HOME ALSO
SET ON FIRE IN THE COUNTY
DETAILS UNKNOWN
1005 PM WALNUTPORT PA WIND DAMAGE
08/13/99 NORTHAMPTON WIRES DOWN
1015 PM PA WIND DAMAGE
08/13/99 MONROE NUMEROUS TREES AND WIRES
DOWN THROUGHOUT THE COUNTY
1015 PM CHERRYVILLE PA WIND DAMAGE
08/13/99 NORTHAMPTON COUPLE OF TREES DOWN
THROUGHOUT NORTHAMPTON
COUNTY. TREE ON HOUSE IN
LEHIGH TOWNSHIP.
1020 PM ALBRIGHTSVILLE PA
08/13/99 CARBON 1 INCH OF RAIN IN 15
MINUTES
1051 PM BLAIRSTOWN NJ WIND DAMAGE
08/13/99 WARREN TREES AND WIRES DOWN
1125 PM VERNON NJ WIND DAMAGE
08/13/99 SUSSEX COUPLE OF TREES DOWN IN
VERNON
1200 AM ALLENTOWN PA
08/14/99 LEHIGH 1.56 INCHES IN TWO HOURS
IN ALLENTOWN.Special weather statement, Aug 14, 1:50 AM EDT, 24 minutes before
PAZ067>071-NJZ012-013-015>019-DEZ001-MDZ008-141000- SPECIAL WEATHER STATEMENT - POOR DRAINAGE FLOODING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 150 AM EDT SAT AUG 14 1999 ...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS CAUSING POOR DRAINAGE FLOODING... THUNDERSTORMS WITH TORRENTIAL DOWNPOURS ARE CAUSING POOR DRAINAGE FLOODING ESPECIALLY IN CENTRAL NEW JERSEY AND THE NORTHERN PHILADELPHIA METROPOLITAN AREA SUBURBS. AFTER GOING MONTHS WITH NO WIDESPREAD PRECIPITATION...STORM TOTALS HAVE REACHED BETWEEN 2 AND 3 INCHES IN SOME OF THE NORTHERN PHILADELPHIA SUBURBS. IN BUCKS COUNTY ISOLATED AREAS HAVE EXCEEDED THREE INCHES. WHILE AREA STREAMS ARE AT RECORD LOW LEVELS...DRAINAGE SYSTEMS CAN NOT HANDLE THIS MUCH RAIN IN LITTLE TIME. THEREFORE THERE WILL BE POOR DRAINAGE FLOODING FOR THE REST OF THE OVERNIGHT PERIOD. DO NOT TAKE ROADS THAT FLOOD EASILY. AVOID UNDERPASSES IF YOU CAN. DON/T DRIVE AROUND BARRICADES. THE WORST CONDITIONS ARE ACROSS THE NORTHERN PHILADELPHIA SUBURBS CURRENTLY...BUT THIS COULD SPREAD ELSEWHERE ACROSS THE PHILADELPHIA METROPOLITAN AREA OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION STATIONS FOR UPDATES ON THIS WEATHER SITUATION. TFG
Special weather statement, Aug 14, 1:50 AM EDT, 24 minutes before
PAZ067>071-NJZ012-013-015>019-DEZ001-MDZ008-141000- SPECIAL WEATHER STATEMENT - POOR DRAINAGE FLOODING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 150 AM EDT SAT AUG 14 1999 ...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS CAUSING POOR DRAINAGE FLOODING... THUNDERSTORMS WITH TORRENTIAL DOWNPOURS ARE CAUSING POOR DRAINAGE FLOODING ESPECIALLY IN CENTRAL NEW JERSEY AND THE NORTHERN PHILADELPHIA METROPOLITAN AREA SUBURBS. AFTER GOING MONTHS WITH NO WIDESPREAD PRECIPITATION...STORM TOTALS HAVE REACHED BETWEEN 2 AND 3 INCHES IN SOME OF THE NORTHERN PHILADELPHIA SUBURBS. IN BUCKS COUNTY ISOLATED AREAS HAVE EXCEEDED THREE INCHES. WHILE AREA STREAMS ARE AT RECORD LOW LEVELS...DRAINAGE SYSTEMS CAN NOT HANDLE THIS MUCH RAIN IN LITTLE TIME. THEREFORE THERE WILL BE POOR DRAINAGE FLOODING FOR THE REST OF THE OVERNIGHT PERIOD. DO NOT TAKE ROADS THAT FLOOD EASILY. AVOID UNDERPASSES IF YOU CAN. DON/T DRIVE AROUND BARRICADES. THE WORST CONDITIONS ARE ACROSS THE NORTHERN PHILADELPHIA SUBURBS CURRENTLY...BUT THIS COULD SPREAD ELSEWHERE ACROSS THE PHILADELPHIA METROPOLITAN AREA OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION STATIONS FOR UPDATES ON THIS WEATHER SITUATION. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 10:56 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 49 min |
| Aug 14, 8:20 AM EDT | Flash Flood Warning | PHI | Mercer | 4 hr |
| Aug 14, 4:58 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester, Salem | 47 min |
| Aug 14, 5:51 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 49 min |
| Aug 13, 8:54 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 46 min |
| Aug 13, 9:42 PM EDT | Severe Thunderstorm Warning | PHI | Carbon | 33 min |
| Aug 13, 9:54 PM EDT | Severe Thunderstorm Warning | PHI | Monroe, Northampton | 61 min |
| Aug 13, 10:29 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 61 min |
| Aug 14, 4:54 PM EDT | Severe Thunderstorm Warning | PHI | Delaware, Philadelphia | 46 min |
| Aug 14, 5:19 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 51 min |
Nearby
Flash Flood Warnings in New Jersey, 1999Flash Flood Warnings in Pennsylvania, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.